MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYN F/T BRCH SZ 13; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. SYN F/T BRCH SZ 13; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71366713
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a thr the stem went further than the broach.Surgeon had to go up to a size 15 synergy from a 13.Les than 30 minutes delay reported, and a backup device was available.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device does not confirm the stated failure mode.The device shows signs of extensive use.The dimensional evaluation could not confirm failure mode as the returned broach is within the dimensions and tolerance of the drawing.Returned device passed the overall length and tooth profile check with overlay 005374.The clinical/medical evaluation concluded that this complaint from the united states reports that the ¿stem went further than the broach¿.This required going up to a size 15 synergy stem from a size 13.Reportedly, there was no harm to the patient, less than 30 minutes delay, and a backup device was available to complete the procedure.Smith and nephew has not received adequate materials, to fully evaluate, the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
SYN F/T BRCH SZ 13
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10123017
Report Number1020279-2020-02006
Device Sequence Number19545811
Product Code JDI
UDI-Device Identifier03596010429667
UDI-Public3596010429667
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71366713
Device Lot Number18KM16534
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2020
Initial Date Received by Manufacturer 05/11/2020
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;